Meds, Mind, Body & Benefits > Questions About Treatment & Side Effects

Truvada+Tivicay=Facial Wasting

(1/2) > >>

altinosubra:
Greetings,

I am newly infected and started my HAART 6 months ago.

I have started noticing a substantial facial wasting lately and I am in panic mode. I have requested an appointment with my doctor to discuss this occurrence.

I am seriously considering a treatment interruption, and would like your opinion on the pros and cons on this decision.

Quality of life is very important, and due to cultural stigma, I cannot afford to be isolated due to my physical indication of my hit status.

In the past few days, I am experiencing severe depression. I have thought in partaking in clinical trials as to avoid HAART medications.

Could someone please refer me to the site that provides list of current clinical trials that recruit in United States?

Best wishes
4EverIHope

Cojo:
Hey there,

Slow down and breathe my friend! These two drugs are not known at all for lipatrophy. It was the D drugs like Zerit of old that had these terrible side effects. So, you may say....why is it listed as a possible side effect - it's called legal cover you ass pharma lingo.
Others with more knowledge will chime in I am sure, but until then, relax and stop worry - you are not having that side effect in 6 months and with these drugs

BTW,I take the same two as well and 100% no side effects -we are so blest

altinosubra:
Thank you Cojo for your response.

While I was also optimistic, I believe the combination of these drugs has different effect from person to person.

Two days ago I went to see my skin care specialist who keeps before and after pictures. It was her after reviewing my before pictures notices and pointed that predominantly the left side of my face have lost volume, under my eye and cheeks.

I will be consulting also with my doctor tomorrow to find out their expertise on this subject matter.

Cojo:
It is always best to check with a doc to provide ease of mind, but I'd wager you dozen martini's that it is not lipatrophy. It is simply not part of the drug profile as it is known, and six months is way to short a time for it to happen.

You are doing the right thing in seeing the doc and I look forward to your follow up post that all is well.
Relax, seriously.

Miss Philicia:
Actually Cojo, facial lipoatrophy is a listed side effect for Truvada:

http://www.aidsmeds.com/archive/Truvada_1584.shtml

However, Truvada is a preferred NRTI because it has the least possibility to cause this.

Other than that, one must understand that lipoatrophy is a cellular disturbance that alters the mitochondrial RNA and DNA, which then effects the distribution of fat cells. This generally takes several years to occur when it happens. Additionally, it would be a symmetrical occurrence, not something that would happen on one side of the face, or in one arm, or in one leg, or in one buttock.

Navigation

[0] Message Index

[#] Next page

Go to full version